MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 0227-6105
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that an im flexible reamer was broken during surgery which resulted in a 20 minute surgical delay.There was no debris.
 
Additional Manufacturer Narrative
Please note the correction to d4 lot #.The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: from the visual inspection of the returned im reamer where the spiral was also found to be broken from the point where it is welded with the adapter.Around that region, a burn mark can be seen which is a sign of excessive restricted rotation up to a point of heat generation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user related as breakage was caused due to application of high torsional load.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø10,5X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16484382
Report Number0009610622-2023-00074
Device Sequence Number20248839
Product Code MAY
UDI-Device Identifier04546540145857
UDI-Public04546540145857
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-6105
Device Catalogue Number02276105
Device Lot NumberK0B51E2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight42 KG